MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122535
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter name and email address are not available / reported.The initial reporter phone: (b)(6).[conclusion]: the healthcare professional reported that during a coil embolization procedure, the 2.5mm x 3.5cm galaxy g3 xsft coil (glx122535 / 30670805) was inserted into the concomitant excelsior® sl-10® microcatheter (stryker), but resistance between the complaint coil and the microcatheter was encountered.It was reported that a continuous flush was not maintained through the microcatheter.The complaint coil was removed and replaced with a competitor coil and the procedure was completed.There was no report of any patient adverse event or complication.On 10-jun-2022, additional information was received.The information indicated that the concomitant microcatheter was not removed when the complaint coil was removed.The complaint device did not appear damage.The device could still be moved when the resistance was encountered.Nothing was noted to be obstructing the microcatheter.The complaint device was returned for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 2.5mm x 3.5cm galaxy g3 xsft coil was received contained in a decontamination pouch.Visual inspection was performed.Part of the embolic coil was observed outside of the introducer and in a visibly stretched condition.No other damages were observed during the visual inspection.Microscopic inspection was performed.Under magnification, the portion of the embolic coil that was noted outside of the introducer was also observed in stretched condition.The embolic coil is still attached to the resistance heating (rh) coil.A functional test could not be performed due to the condition in which the device was returned, however, the stretched condition noted on the embolic coil could be the result of the resistance/friction encountered during the procedure.It is possible that the embolic coil was stretched when it was being removed, since according to the information provided, the microcatheter was not removed from the patient and only the embolic coil was removed from the microcatheter.A review of manufacturing documentation associated with this lot (30670805) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint documented that continuous flush was not maintained, the most likely cause is that inadequate flush might have caused resistance / friction during the removal of the coil, which resulted in the coil stretching.With the limited information available, an assignment of a root cause is not possible, however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.5mm x 3.5cm galaxy g3 xsft coil left the manufacturing facility with the embolic coil in stretched condition as noted during the visual and microscopic inspections.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure, the 2.5mm x 3.5cm galaxy g3 xsft coil (glx122535 / 30670805) was inserted into the concomitant excelsior® sl-10® microcatheter (stryker), but resistance between the complaint coil and the microcatheter was encountered.It was reported that a continuous flush was not maintained through the microcatheter.The complaint coil was removed and replaced with a competitor coil and the procedure was completed.There was no report of any patient adverse event or complication.On 10-jun-2022, additional information was received.The information indicated that the concomitant microcatheter was not removed when the complaint coil was removed.The complaint device did not appear damage.The device could still be moved when the resistance was encountered.Nothing was noted to be obstructing the microcatheter.The complaint device was returned for evaluation and analysis.Based on the result of the product analysis completed on 30-jun-2022, the event has been deemed reportable as a "malfunction.".

Brand Name
GALAXY G3 XSFT 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14881829
Report Number3008114965-2022-00475
Device Sequence Number5062565
Product Code KRD
UDI-Device Identifier10886704077619
UDI-Public10886704077619
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberGLX122535
Device Catalogue NumberGLX122535
Device Lot Number30670805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown